Alert archive / Wyoming / High Wind Watches in 2011
High Wind Watch 15, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Mar 21, 2011, 4:21 AM MDT for 5 counties in Wyoming. It took effect at Mar 22, 2011, 9:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 21, 2011, 4:21 AM MDT (10:21 UTC)
- In effect from
- Mar 22, 2011, 9:00 AM MDT
- Expired
- Mar 21, 2011, 3:11 PM MDT
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 10.4 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2179 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
256 WWUS75 KCYS 211021 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 421 AM MDT MON MAR 21 2011 ...STRONG WINDS POSSIBLE ON TUESDAY IN THE LARAMIE RANGE AND ADJACENT PLAINS... .STRONG WINDS ALOFT WILL MOVE DOWN TO THE SURFACE ON TUESDAY BEHIND A DISTURBANCE AND COLD FRONT THAT WILL BE MOVING ACROSS THE AREA TONIGHT. THE PRESSURE GRADIENT WILL ALSO STRENGTHEN WHICH WILL ALSO CONTRIBUTE TO THE INCREASE IN WIND SPEEDS OVER THE AREA. WYZ101-103>106-116>118-212230- /O.NEW.KCYS.HW.A.0015.110322T1500Z-110323T0200Z/ CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP... MEDICINE BOW...BORDEAUX...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE 421 AM MDT MON MAR 21 2011 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * TIMING...9 AM TUESDAY UNTIL 8 PM TUESDAY. * WINDS...SUSTAINED WINDS OF 35 TO 50 MPH ARE POSSIBLE IN THE MOUNTAINS WITH GUSTS UP TO 75 MPH. SUSTAINED WINDS AT THE LOWER ELEVATIONS OF 30 TO 45 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE. * IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE AREA ON TUESDAY...INCLUDING INTERSTATES 80 AND 25 SHOULD BE AWARE OF THE POTENTIAL FOR STRONG WINDS. CHECK THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE VENTURING OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ DAUGHERTY
1 follow-up statement
559 WWUS75 KCYS 212111 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 311 PM MDT MON MAR 21 2011 ...STRONG WINDS WILL OCCUR ON TUESDAY... .STRONG WINDS ALOFT WILL MOVE DOWN TO THE SURFACE ON TUESDAY BEHIND A DISTURBANCE AND COLD FRONT THAT WILL BE MOVING ACROSS THE AREA TONIGHT. THE PRESSURE GRADIENT WILL ALSO STRENGTHEN WHICH WILL ALSO CONTRIBUTE TO THE INCREASE IN WIND SPEEDS OVER THE AREA. WYZ106-221200- /O.UPG.KCYS.HW.A.0015.110322T1500Z-110323T0200Z/ /O.NEW.KCYS.HW.W.0031.110322T1000Z-110323T0200Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- INCLUDING THE CITY OF...BORDEAUX 311 PM MDT MON MAR 21 2011 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 8 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 PM MDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...4 AM TUESDAY UNTIL 8 PM TUESDAY. * WINDS...SUSTAINED WESTERLY WINDS OF 35 TO 50 MPH WITH GUSTS UP TO 65 MPH. * IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE AREA ON TUESDAY... INCLUDING INTERSTATES 80 AND 25 SHOULD BE AWARE OF THE POTENTIAL FOR STRONG WINDS. CROSSWINDS OCCURRING ALONG NORTH TO SOUTH HIGHWAYS WILL BE PARTICULARLY DANGEROUS FOR LIGHT OR HIGH PROFILE VEHICLES. CHECK THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE VENTURING OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ101-103>105-116>118-221200- /O.UPG.KCYS.HW.A.0015.110322T1500Z-110323T0200Z/ /O.NEW.KCYS.HW.W.0031.110322T1500Z-110323T0200Z/ CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP... MEDICINE BOW...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK... HARRIMAN...WHITAKER...CHEYENNE 311 PM MDT MON MAR 21 2011 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 8 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...9 AM TUESDAY UNTIL 8 PM TUESDAY. * WINDS...SUSTAINED WESTERLY WINDS OF 35 TO 50 MPH ARE POSSIBLE IN THE MOUNTAINS WITH GUSTS UP TO 75 MPH. SUSTAINED WINDS AT THE LOWER ELEVATIONS OF 30 TO 45 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE. * IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE AREA ON TUESDAY... INCLUDING INTERSTATES 80 AND 25 SHOULD BE AWARE OF THE POTENTIAL FOR STRONG WINDS. CROSSWINDS OCCURRING ALONG NORTH TO SOUTH HIGHWAYS WILL BE PARTICULARLY DANGEROUS FOR LIGHT OR HIGH PROFILE VEHICLES. CHECK THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE VENTURING OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ110-221200- /O.NEW.KCYS.HW.W.0031.110322T1000Z-110323T0200Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 311 PM MDT MON MAR 21 2011 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 8 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 PM MDT TUESDAY. * TIMING...4 AM TUESDAY UNTIL 8 PM TUESDAY. * WINDS...SUSTAINED WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE POSSIBLE. * IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE AREA ON TUESDAY... INCLUDING INTERSTATE 80 SHOULD BE AWARE OF THE POTENTIAL FOR STRONG WINDS. CROSSWINDS OCCURRING ALONG NORTH TO SOUTH HIGHWAYS WILL BE PARTICULARLY DANGEROUS FOR LIGHT OR HIGH PROFILE VEHICLES. CHECK THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE VENTURING OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ107-109-115-221200- /O.NEW.KCYS.HW.W.0031.110322T1500Z-110323T0200Z/ EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-LARAMIE VALLEY- INCLUDING THE CITIES OF...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...RAWLINS...SINCLAIR...HANNA...LARAMIE 311 PM MDT MON MAR 21 2011 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 8 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MDT TUESDAY. * TIMING...9 AM TUESDAY UNTIL 8 PM TUESDAY. * WINDS...SUSTAINED WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE. * IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE AREA ON TUESDAY... INCLUDING INTERSTATES 80 AND 25 SHOULD BE AWARE OF THE POTENTIAL FOR STRONG WINDS. CROSSWINDS OCCURRING ALONG NORTH TO SOUTH HIGHWAYS WILL BE PARTICULARLY DANGEROUS FOR LIGHT OR HIGH PROFILE VEHICLES. CHECK THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE VENTURING OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ NEZ002-003-019>021-054-055-095-096-221200- /O.NEW.KCYS.WI.Y.0008.110322T1500Z-110323T0200Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 311 PM MDT MON MAR 21 2011 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MDT TUESDAY. * TIMING...9 AM THROUGH 8 PM TUESDAY. * WINDS...WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE AREA ON TUESDAY... INCLUDING INTERSTATE 80 SHOULD BE AWARE OF THE POTENTIAL FOR GUSTY WINDS. CROSSWINDS OCCURRING ALONG NORTH TO SOUTH HIGHWAYS WILL BE PARTICULARLY HAZARDOUS FOR LIGHT OR HIGH PROFILE VEHICLES. CHECK THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE VENTURING OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RJM
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Mar 21, 4:13 AM MDT, 8 minutes earlier.
Area forecast discussion, Mar 21, 4:13 AM MDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
413 AM MDT MON MAR 21 2011
.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT
A PROGRESSIVE PATTERN WILL PERSIST OVER THE NEXT FEW DAYS. BOTH
THE NAM AND GFS HANDLE THE FEATURES OVER THE FORECAST AREA THROUGH
THIS TIME. SW FLOW WILL OCCUR ALOFT TODAY AND TONIGHT BETWEEN A
DEEP UPPER TROUGH MOVING INLAND FROM THE WEST COAST AND A HIGH
AMPLITUDE UPPER RIDGE OVER THE CENTRAL U.S. HEIGHTS WILL FALL OVER
THE CWA THROUGH TUES NIGHT AS THE WEST COAST SYSTEM MOVES ACROSS
THE WESTERN U.S. WARMER TEMPERATURES WILL OCCUR TODAY AND
SOUTHERLY WINDS WILL BRING AN INCREASE IN LOW AND MID LEVEL
MOISTURE...ESPECIALLY TO AREAS EAST OF THE LARAMIE RANGE TODAY AND
THIS EVENING. LOW LEVEL CONVERGENCE WILL ALSO OCCUR DURING THIS
TIME...WITH SOME WEAK UPPER LEVEL DIVERGENCE. LIS THIS AFTERNOON
WILL BE AROUND -1 IN THE NEB PH AND SLIGHTLY UNSTABLE ACROSS THE
EASTERN WY PLAINS. CAPE VALUES ARE LOW. A COLD FRONT WILL ALSO BE
APPROACHING THE AREA THIS AFTERNOON AND EVENING. THIS ALL ADDS UP
TO ISOLATED TO SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND
EARLY EVENING IN AREAS EAST OF THE LARAMIE RANGE. THE NORTHERN AND
CENTRAL NEB PANHANDLE WILL HAVE THE BEST CHANCE AND MOST NUMEROUS
THUNDERSTORMS. SEVERE WX DOES NOT LOOK LIKELY AT THIS TIME AS ALL
INDICATING PARAMETERS ARE WEAK. A PIECE OF ENERGY WILL MOVE ACROSS
THE AREA TONIGHT IN THE SW FLOW AND THIS WILL RESULT IN A CHANCE
OF RAIN AND SNOW SHOWERS ACROSS THE NORTHERN AND WESTERN ZONES OF
THE CWA. THE RAIN WILL CHANGE TO SNOW BY MIDNIGHT. SNOW
ACCUMULATIONS IN THE SOUTHERN MOUNTAINS WILL BE A COUPLE
INCHES...WHILE A TRACE TO UP TO AN INCH WILL OCCUR ACROSS THE REST
OF THE AREA. THE COLD FRONT PASSAGE THROUGH THE FORECAST AREA WILL
OCCUR BY LATE TONIGHT AND COOLER TEMPERATURES WILL OCCUR ON TUES.
AN UPPER LOW WILL FORM OVER MT ON TUES WITH THE ASSOCIATED UPPER
TROUGH AXIS MOVING ACROSS THE CWA BY EVENING. THIS WILL RESULT IN
A CONTINUED CHANCE OF SNOW SHOWERS ACROSS THE NORTHERN AND WESTERN
ZONES...WHILE WEST DOWNSLOPE WINDS KEEP AREAS EAST OF THE LARAMIE
RANGE DRY. THE SNOW SHOWERS WILL CHANGE TO RAIN SHOWERS BY TUES
AFTERNOON ACROSS THE NORTHERN ZONES EAST OF THE LARAMIE RANGE.
VERY STRONG WINDS ARE ALSO POSSIBLE ON TUES AS SINKING MOTIONS
BEHIND THE DISTURBANCE FORCE STRONG WINDS ALOFT DOWN TO THE
SURFACE. THE SURFACE GRADIENT WILL ALSO TIGHTEN DURING THIS TIME.
HAVE THEREFORE ISSUED A HIGH WIND WATCH FOR THE LARAMIE RANGE AND
ADJACENT FOOTHILLS THAT IS IN EFFECT ON TUES. NW FLOW WILL CONTINUE
ALOFT TUES NIGHT THROUGH WED AND THE RAIN AND SNOW SHOWERS WILL
END TUES NIGHT. DRY CONDITIONS WILL PERSIST WED AS AN UPPER RIDGE
BUILDS OVER THE FORECAST AREA. FINALLY...THE FLOW ALOFT WILL SHIFT
BACK TO THE SW WED NIGHT AS THE UPPER RIDGE MOVES EAST AND YET
ANOTHER UPPER TROUGH BEGINS TO MOVE INLAND FROM THE WEST COAST.
HIGH TEMPERATURES WILL BE AROUND 20 DEGREES ABOVE NORMAL
TODAY...AND FROM 4 TO 6 DEGREES ABOVE NORMAL FOR TUES AND WED.
.LONG TERM...THURSDAY THROUGH MONDAY...
AFTER OFFERING FAIR AGREEMENT FOR THURSDAY AND FRIDAY...00Z MEDIUM
RANGE GUIDANCE STRUGGLES MIGHTILY RESOLVING THE PROGRESSIVE HIGH
AMPLIFIED FLOW FOR THIS WEEKEND INTO EARLY NEXT WEEK. THIS OF COURSE
AFFECTS CONFIDENCE SIGNIFICANTLY FOR THAT PORTION OF THE FORECAST
AND NOT FOR THE BETTER. INITIALLY...MID/UPPER-LEVEL SHORTWAVE ENERGY
ROUNDING THE BASE OF THE ERN PACIFIC TROUGH WILL LIFT NORTHEAST
TOWARDS THE CWA ON THURSDAY. HAVE SPREAD PRECIPITATION CHANCES INTO
AREAS MAINLY ALONG AND WEST OF THE LARAMIE RANGE WHERE WEST SLOPES
WILL BE OROGRAPHICALLY FAVORED. THE SHORTWAVE WILL PUSH EAST OUT
ONTO THE PLAINS BY THURSDAY NIGHT...BRINGING PRECIPITATION CHANCES
TO AN END FROM WEST TO EAST. BY FRIDAY...THE MAIN UPPER LOW SITTING
AT THE BASE OF THE UPPER TROUGH WILL BEGIN PUSHING EAST THROUGH THE
GREAT BASIN. HAVE INCREASED PRECIPITATION CHANCES WEST OF THE
LARAMIE RANGE FRIDAY MORNING AND EAST INTO PORTIONS OF THE PLAINS BY
FRIDAY AFTERNOON. ALL 00Z MODEL GUIDANCE HAS TRENDED STRONGER AND
WETTER WITH THIS SYSTEM COMPARED TO PROGS FROM 24 HOURS AGO. IN
FACT...THE 00Z ECMWF EVEN CLOSES THE UPPER LOW FOR A PERIOD AS IT
MEANDERS INTO WYOMING FRIDAY NIGHT AND EARLY SATURDAY. SO HAVE
CONTINUED THE TREND OF BUMPING UP POPS INTO THE CHANCE CATEGORY FOR
FRIDAY NIGHT. HOWEVER...IF CURRENT TRENDS CONTINUE THESE TOO WILL BE
ON THE LOW SIDE. TEMPERATURES AT 700MB WILL COOL TO -6 OR -8C FRIDAY
NIGHT...SO A PERIOD OF ACCUMULATING SNOW IS LOOKING INCREASINGLY
POSSIBLE. SOLUTIONS DIVERGE WILDLY FOR SATURDAY INTO EARLY NEXT WEEK
AND IT ALL LOOKS TO STEM FROM HOW ENERGY IS PHASED UPSTREAM OVER THE
ERN PACIFIC. ON SATURDAY...THE ECMWF WEAKENS THE UPPER LOW AND MOVES
IT OUT ONTO THE PLAINS SLOWLY DURING THE DAY...WHILE THE GFS
MAINTAINS A STRONGER UPPER LOW AND SLOWS IT OVER THE PLAINS. FOR
NOW HAVE FAVORED THE QUICKER/WEAKER ECMWF...DRAGGING PRECIPITATION
CHANCES EASTWARD WITH TIME ON SATURDAY. ON SUNDAY AND MONDAY...
THE GFS AMPLIFIES AN UPPER RIDGE OVER THE AREA...WHILE THE ECMWF
MAINTAINS DIRTY ZONAL FLOW. GIVEN THE WIDE RANGE OF UNCERTAINTY
DURING THIS TIME...HAVE TRENDED THE FORECAST FROM THE 00Z ECMWF
TOWARDS CLIMATOLOGY BY EARLY NEXT WEEK. TEMPERATURES WILL FOR THE
MOST PART REMAIN SEASONAL THROUGH THE PERIOD...WITH A FEW DEGREES
OF COOLING GIVEN THE UNSETTLED CONDITIONS ON SATURDAY.
&&
.AVIATION...12Z TAF ISSUANCE...
LOW-LEVEL STRATUS CONTINUES TO ACCELERATE WEST TOWARDS NEBRASKA
TERMINALS EARLY THIS MORNING. SO...EXPECT MVFR/IFR CIGS TO PERSIST
AT ALL NEBRASKA AIRFIELDS THROUGH AT LEAST MID/LATE MORNING TODAY
BEFORE LIFTING. ATTENTION THEN TURNS TO INCREASINGLY WINDY
SOUTHWEST WINDS AT KRWL AND KLAR WHERE GUSTS TO 40 KNOTS CAN BE
EXPECTED. THESE WINDS WILL BECOME LESS GUSTY TONIGHT. ANOTHER
ROUND OF MVFR/IFR CIGS CAN BE EXPECTED IN STRATUS/FOG AT NEBRASKA
TERMINALS TONIGHT.
&&
.FIRE WEATHER...
NO FIRE WEATHER CONCERNS AT THIS TIME DUE TO LOW FUEL MOISTURES.
ANOTHER ROUND OF HIGH WINDS ARE POSSIBLE ON TUESDAY IN THE LARAMIE
RANGE AND ADJACENT FOOTHILLS AND A HIGH WIND WATCH HAS BEEN ISSUED
FOR THIS AREA FOR TUESDAY. SOME ISOLATED THUNDERSTORMS ARE
POSSIBLE TODAY EAST OF THE LARAMIE RANGE...AND MAINLY IN THE
NORTHERN HALF OF THE NEBRASKA PANHANDLE.
&&
.HYDROLOGY...
GLENDO AND GUERNSEY DAMS CONTINUE TO HAVE SIGNIFICANT RELEASES OF
WATER IN ANTICIPATION OF MOUNTAIN SNOW MELT LATER THIS SPRING AND
EARLY SUMMER. THE RELEASES OF WATER WILL CONTINUE TO HAVE IMPACTS
DOWNSTREAM ON THE NORTH PLATTE RIVER. IN FACT RIVER LEVELS ALL
ALONG THE NORTH RIVER ARE AT OR NEAR ACTION STAGE. THESE LEVELS
WILL REMAIN STEADY UNTIL ADDITIONAL RELEASES TAKE PLACE AT
GUERNSEY RESERVOIR. THE NORTH PLATTE RIVER DOWNSTREAM OF GUERNSEY
RESERVOIR WILL REMAIN AT HIGH LEVELS FOR THE FORESEEABLE FUTURE.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 9 AM TUESDAY TO 8 PM TUESDAY FOR WYZ101-
WYZ103-WYZ104-WYZ105-WYZ106-WYZ116-WYZ117-WYZ118.
NE...NONE.
&&
SHORT TERM/FIRE WEATHER...KMD
LONG TERM/AVIATION...HAHNHazardous weather outlook, Mar 20, 8:42 PM MDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 842 PM MDT SUN MAR 20 2011 WYZ101>119-220245- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 842 PM MDT SUN MAR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AFTERNOON HUMIDITIES WILL FALL INTO THE UPPER TEENS AND LOW 20 PERCENT RANGE MONDAY AFTERNOON ALONG AND EAST OF THE LARAMIE RANGE...EAST OF A LINE FROM DOUGLAS TO CHEYENNE. WEST TO SOUTHWEST WINDS WILL BECOME BREEZY DURING THE AFTERNOON HOURS. WITH DORMANT GRASSES...LOW HUMIDITIES AND GUSTY WINDS...ANY UNATTENDED GRASSLAND FIRES COULD QUICKLY BURN OUT OF CONTROL. ANOTHER PERIOD OF STRONG WINDS WILL AGAIN BE POSSIBLE ACROSS PORTIONS OF SOUTHEAST WYOMING LATE MONDAY NIGHT AND TUESDAY. STAY TUNED TO FUTURE STATEMENTS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-220245- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 842 PM MDT SUN MAR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A PERIOD OF STRONG WINDS WILL BE POSSIBLE ACROSS PORTIONS OF THE NEBRASKA PANHANDLE LATE MONDAY NIGHT AND TUESDAY. STAY TUNED TO FUTURE STATEMENTS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 3:11 PM MDT | High Wind Warning | CYS | Albany, Carbon, Converse, Laramie, Platte | 37 hr |
Nearby
High Wind Watches in Wyoming, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.